Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 178, NWS New Orleans, LA

September 5, 2011Jackson County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Sep 5, 2011, 7:04 AM CDT for Jackson County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 5, 2011, 7:04 AM CDT (12:04 UTC)
Expired
Sep 5, 2011, 7:30 AM CDT
In force
26 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

County Jackson County, MS

The radar

The Mobile radar (KMOB), 39 km from the middle of the area, began a volume at 12:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 5, 5:35 AM CDTTornado WatchSPC10 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 0.1 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2011-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 875 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2011-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
875 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
449 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

811 
WUUS54 KLIX 051204
SVRLIX
MSC059-051230-
/O.NEW.KLIX.SV.W.0178.110905T1204Z-110905T1230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
704 AM CDT MON SEP 5 2011

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JACKSON COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...PASCAGOULA...MOSS POINT...
  ESCATAWPA...

* UNTIL 730 AM CDT

* AT 702 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 6 MILES NORTHWEST OF GAUTIER TO PASCAGOULA TO 12 MILES SOUTH
  OF PASCAGOULA...OR ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
  OCEAN SPRINGS TO PASCAGOULA TO 12 MILES SOUTH OF PASCAGOULA...AND
  MOVING NORTH AT 60 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  VANCLEAVE AND WADE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON
FOR SOUTHERN MISSISSIPPI.

&&

LAT...LON 3033 8844 3031 8847 3031 8850 3034 8853
      3033 8856 3036 8862 3035 8867 3045 8881
      3074 8870 3074 8841 3073 8841 3044 8839
TIME...MOT...LOC 1205Z 199DEG 51KT 3049 8869 3038 8854
          3023 8854

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 6:32 AM CDT, 32 minutes earlier.

Area forecast discussion, Sep 5, 6:32 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
632 AM CDT MON SEP 5 2011

.AVIATION...

...12Z AVIATION DISCUSSION...

EXPECT IFR CEILING RESTRICTIONS TO CONTINUE AT KHUM AND KMCB
THROUGH AROUND 14 TO 15Z THIS MORNING...DUE TO LOW CEILINGS
BETWEEN 500-1000 FEET. THESE CEILINGS SHOULD RISE TO AROUND
1000-1500 FEET AFTER 15Z. HOWEVER...CEILINGS WILL DROP AT ALL
TERMINALS TO AROUND 1500 AS A COOLER AIRMASS IN THE WAKE OF THE
DEPARTING EXTRATROPICAL SYSTEM ADVECTS INTO THE REGION. THIS
WILL KEEP MVFR CONDITIONS IN PLACE AT ALL TERMINALS THROUGH AT
LEAST 18Z. CONDITIONS WILL FIRST IMPROVE OVER WESTERN TERMINALS
SUCH AS KBTR...KMCB...AND KHUM. CONDITIONS WILL REMAIN SOCKED IN
AT KHSA AND KGPT THROUGH AROUND 22Z BEFORE IMPROVING INTO VFR
RANGE. THE OTHER MAJOR IMPACT WILL BE STRONG GRADIENT WINDS
DEVELOPING IN THE WAKE OF THE DEPARTING LOW. THESE STRONG WINDS
WILL BE OUT OF THE WEST AND NORTHWEST AND CONTINUE THROUGH AROUND
06Z BEFORE EASING. HOWEVER...AT KNEW WILL CONTINUE TO STRONG WINDS
OF 20 TO 30 KNOTS THROUGH THE ENTIRE FORECAST PERIOD AS WINDS
REMAIN MIXED DOWN ACROSS THE WARMER LAKE WATERS. 32

&&

.PREV DISCUSSION... /ISSUED 435 AM CDT MON SEP 5 2011/

SHORT TERM...
17
WINDS WILL REMAIN STRONG TODAY AS HIGH PRESSURE BUILDS IN BEHIND A
COLD FRONT THAT IS WRAPPING UP BEHIND OLD LEE. TODAY WILL BE A
CHANGE FOR THE GOOD. ALL VARIABLES WILL BEGIN TO EASE. COASTAL
FLOODING ISSUES WILL BEGIN TO ABATE AS STRONG NORTHERLY WINDS DRAW
TIDES DOWN AND SHOVE WATER BACK OFFSHORE. WIND ADVISORY FOR STRONG
WINDS ONSHORE WILL EASE BY THIS EVENING. BUT THESE WINDS WILL BE
BRINGING IN SOME MUCH NEEDED DRY AIR AS THEY BECOME NORTHERLY.
THIS IS ALREADY OCCURRING AT BTR AND MCB. WINDS WILL BE NORTHERLY
ACROSS THE ENTIRE CWA BY AFTERNOON. FLASH FLOOD WATCH WILL BE
ALLOWED TO DROP BY NOON TODAY INSTEAD OF KEEPING IT THROUGH THE
DAY. RAIN WILL QUICKLY MOVE EAST WITH THE REMNANTS OF LEE AND WITH
IT THE POTENTIAL FOR FLASH FLOODING.

MARINE...
THE BIG PROBLEM AREA TODAY WILL BE OVER MARINE ZONES. WINDS WILL
CONTINUE TO FREQUENTLY GUST TO AND ABOVE GALE FORCE THROUGH THE
DAY. AHEAD OF A STRONG COLD FRONT...TROPICAL DEPRESSION LEE IS
PROVIDING A STRONG GRADIENT ONSHORE FLOW. BEHIND LEE...A COLD
FRONT IS CAUSING STRONG NORTHERLY WINDS AS HIGH PRESSURE BUILDS.
THE DRY COOL AIR WILL DESTABILIZE OVER THE MARINE AREAS HELPING TO
MIX WINDS DOWN KEEPING ADVISORY CONDITIONS GOING INTO TUE MORNING.

AVIATION...
EXPECT MVFR CEILINGS TO BE RELATIVELLY PREVALENT. ISOLATED IFR
CONDITIONS POSSIBLE WITHIN SHOWERS AND POSSIBLY OVER NORTHWESTERN
TERMINALS...KBTR AND KMCB. MAIN AVIATION ISSUE WILL BE WINDS OVER
THE NEXT 18 HOURS. SUSTAINED WINDS NEAR 25 KNOTS WILL BE POSSIBLE
AT ALL TERMINALS...WITH GUSTS TO NEAR 35 KNOTS POSSIBLE DOWNWIND
OF LAKE PONTCHARTRAIN AT KMSY AND KNEW. SKIES SHOULD CLEAR BY
EVENING...AND WINDS WILL BE GRADUALLY EASING DURING THE AFTERNOON
AND EVENING HOURS. 32

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  81  59  79  58 / 100  10   0   0
BTR  81  60  80  58 /  90  10   0   0
ASD  83  63  80  59 /  90  10   0   0
MSY  83  65  81  64 /  60  10   0   0
GPT  83  65  79  60 / 100  20   0   0
PQL  83  66  80  61 / 100  20   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...COASTAL FLOOD WARNING UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
     ASCENSION...LIVINGSTON...LOWER JEFFERSON...LOWER
     LAFOURCHE...LOWER PLAQUEMINES...LOWER ST. BERNARD...LOWER
     TERREBONNE...ORLEANS...SOUTHERN TANGIPAHOA...ST.
     CHARLES...ST. JAMES...ST. JOHN THE BAPTIST...ST.
     TAMMANY...UPPER JEFFERSON...UPPER PLAQUEMINES...AND UPPER
     ST. BERNARD.

     FLASH FLOOD WATCH UNTIL NOON MONDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...NORTHERN
     TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
     TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
     JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
     TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
     FELICIANA.

     WIND ADVISORY UNTIL MIDNIGHT TUESDAY FOR THE FOLLOWING ZONES:
     LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
     PLAQUEMINES...LOWER ST. BERNARD...LOWER
     TERREBONNE...ORLEANS...ST. CHARLES...ST. JOHN THE
     BAPTIST...UPPER JEFFERSON...UPPER LAFOURCHE...UPPER
     PLAQUEMINES...UPPER ST. BERNARD...AND UPPER TERREBONNE.

     WIND ADVISORY UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...NORTHERN
     TANGIPAHOA...POINTE COUPEE...SOUTHERN TANGIPAHOA...ST.
     HELENA...ST. JAMES...ST. TAMMANY...WASHINGTON...WEST BATON
     ROUGE...AND WEST FELICIANA.

GM...GALE WARNING UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES: COASTAL
     WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
     20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
     OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY FROM 7 PM MONDAY TO 10 AM TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

     GALE WARNING UNTIL 10 PM MONDAY FOR THE FOLLOWING ZONES: BRETON
     SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM BOOTHVILLE
     LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     FROM 20 TO 60 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA OUT 20 NM...AND COASTAL WATERS FROM STAKE
     ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
     FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 10 PM MONDAY TO 10 AM TUESDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
     WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM.

MS...FLASH FLOOD WATCH UNTIL NOON MONDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

     WIND ADVISORY UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

     COASTAL FLOOD WARNING UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
     HANCOCK...HARRISON...AND JACKSON.

GM...GALE WARNING UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES: COASTAL
     WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
     20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
     OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY FROM 7 PM MONDAY TO 10 AM TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

     GALE WARNING UNTIL 10 PM MONDAY FOR THE FOLLOWING ZONES: BRETON
     SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM BOOTHVILLE
     LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     FROM 20 TO 60 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA OUT 20 NM...AND COASTAL WATERS FROM STAKE
     ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
     FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 10 PM MONDAY TO 10 AM TUESDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
     WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Sep 5, 5:52 AM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
552 AM CDT MON SEP 5 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-051800-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
552 AM CDT MON SEP 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADO WATCH 838 IS IN EFFECT FOR HARRISON AND JACKSON COUNTIES
IN SOUTHEAST MISSISSIPPI ALONG WITH THE ADJACENT COASTAL WATERS
UNTIL 4 PM CDT.

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH NOON CDT TODAY.

A COASTAL FLOOD WARNING REMAINS IN EFFECT FOR THE COASTAL AREAS OF
SOUTHEAST LOUISIANA AND MISSISSIPPI INCLUDING THE TIDAL LAKES
THROUGH 4 PM CDT TODAY.

A GALE WARNING IS IN EFFECT FOR ALL SOUTHEAST LOUISIANA COASTAL
WATERS AND MISSISSIPPI COASTAL WATERS UNTIL 7 PM CDT THIS EVENING.
A SMALL CRAFT ADVISORY WILL BE IN EFFECT AFTER 7 PM CDT.

A WIND ADVISORY IS IN EFFECT FOR THE OUTLOOK AREA FOR FREQUENT
HIGH GUSTS THROUGH THIS EVENING.

MANY AREA RIVERS AND STREAMS ARE SWOLLEN TO BANK FULL OR IN FLOOD
DUE TO EXCESSIVE RAINFALL TOTALS FROM TROPICAL STORM LEE OVER THE
PAST THREE DAYS. SEE THE LATEST RIVER FLOOD STATEMENTS FOR DETAILS
ON THE INDIVIDUAL RIVER SYSTEMS IN THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AREA RIVERS AND STREAMS WILL REMAIN AT ELEVATED LEVELS THROUGH THE
WEEK BUT MAY BE AIDED IN DRAINING BY NORTHERLY WINDS DEVELOPING
LATER TONIGHT AND PERSISTING THROUGH MUCH OF THE UPCOMING WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

24/RR

In the hours before

Special weather statement, Sep 5, 5:46 AM CDT, 1 hour 18 minutes before
MSZ081-082-051145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
546 AM CDT MON SEP 5 2011

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING JACKSON
COUNTY...HARRISON COUNTY...

AT 542 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 17 MILES NORTH OF ST. MARTIN TO 15
MILES SOUTH OF OCEAN SPRINGS...MOVING EAST AT 20 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
GULF PARK ESTATES...GAUTIER...VANCLEAVE...PASCAGOULA...ESCATAWPA...
WADE AND MOSS POINT

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 50 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON
FOR SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Sep 5, 6:55 AM CDT, 9 minutes before
MSZ082-051245-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
655 AM CDT MON SEP 5 2011

...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING JACKSON
COUNTY...

AT 651 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 8 MILES SOUTH OF OCEAN SPRINGS TO
36 MILES SOUTH OF PASCAGOULA...MOVING NORTHEAST AT 55 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
GULF PARK ESTATES...GAUTIER...MOSS POINT...VANCLEAVE...ESCATAWPA AND
WADE

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 50 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON
FOR SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 7:55 PM CDTTornado WarningLIXHancock, Harrison50 min
Sep 4, 10:33 PM CDTCoastal Flood WarningLIX17 hr
Sep 4, 10:43 PM CDTWind AdvisoryLIXAmite, Pearl River, Pike, Walthall, Wilkinson25 hr
Sep 5, 4:21 AM CDTTornado WarningLIXJackson24 min
Sep 5, 5:00 AM CDTTornado WarningLIXJackson30 min
Sep 5, 9:33 AM CDTRiver Flood WarningLIXPike, Walthall49 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.